MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE SYSTEM - MEDIAL; MOTO PARTIAL KNEE TIBIAL INSERT FIX S3 LM - 8MM

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE SYSTEM - MEDIAL; MOTO PARTIAL KNEE TIBIAL INSERT FIX S3 LM - 8MM
Model Number 02.18.IF3.08.LM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was not possible to couple the pe 8 mm insert with the fix cemented tibial tray.A new 9 mm insert was used, but the same problem occurred.Eventually, the surgeon was able to seat the liner.Delay 20 min, tot surgery 90 min.No recut needed.
 
Additional Manufacturer Narrative
Batch review performed on 06 jun 2025 (b)(4) items manufactured and released on 13-jan-2023.Expiration date: 2027-12-20.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: moto partial knee 02.18.Tf3.Lm tibial tray fix cemented s3 lm (k162084) lot.2429905 batch review performed on 06 jun 2025.(b)(4) items manufactured and released on 27-jan-2025.Expiration date: 2030-01-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department: the posterior region of the insert's locking mechanism appears lightly damaged, exhibiting signs of bending and plastic deformation.The anterior elastic lip presents signs of plastic deformation with a negative shape compatible with the profile of the tibial tray.It is presumed that during the initial attempt to engage the insert with the baseplate, the insert may not have been properly aligned or seated within the tray.As a result, force applied during this attempt likely caused permanent damage to the locking feature, thereby preventing successful engagement in subsequent attempts.Based on the visual inspection, there is no indication that the incident was caused by a manufacturing defect or device malfunction.Root cause: although no root cause can be confirmed for this case, it is most likely that in the first attempts to fix the insert into the baseplate, the insert was not well positioned and became damaged, precluding the possibility to fix the insert in the following attempts.The investigation does not indicate a potential manufacturing related issue or systemic deficiency.

Brand Name
MOTO PARTIAL KNEE SYSTEM - MEDIAL
Common Device Name
MOTO PARTIAL KNEE TIBIAL INSERT FIX S3 LM - 8MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22381164
Report Number3005180920-2025-00598
Device Sequence Number18282945
Product Code HSX
UDI-Device Identifier07630030895975
UDI-Public07630030895975
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.18.IF3.08.LM
Device Lot Number2240520
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic